Apologies for not sharing blood test results for a while. I needed clarification from my Myeloma Specialist after viewing my Aug, Sept, and Oct results. Unfortunately, I have spiked cancer levels (m protein value). My Oct results show my cancer levels jumped up to between 5 to 6. Recall, that in July we stopped dexamethasone (dex) with my Pomalyst chemo as my Glaucoma Specialist found eye damage.
As I’ve stated before, I think of dex as strawberry jam and Pomalyst as peanut butter. A peanut butter + jelly sandwich tastes better than a peanut butter sandwich alone. Dex + Pomalyst were effective together at keeping my cancer levels stable – since Jan 2017 around 3. We will now determine how effective Pomalyst is alone.
I have a less common type of multiple myeloma, making it more difficult to get an actual m protein value during blood tests. Ideally, the next 3 tests will show that my cancer levels have found a new stability on Pomalyst chemo alone (preferably in the 5 to 6 range).
If my cancer levels continues to spike, we will have to determine the best course of action during my next appointment in the new year.
Thanks for your support and encouragement!
M protein (g/L) – 0 is best
Oct = between 5 to 6
Sept = less than 7.7
Aug = value missing
July = 3.0
May = value missing
Apr = 3.0
Mar = 3.0
Feb = 3.5
Jan 2017 = 3.3
Feb 2015 (pre chemo/dex) = 36.1
My Hematology profile (how my body responds overall to being on treatment) looks good.
|Reference Range||4.0 – 11.0||135 – 170||150 – 400||2.0 – 8.0|
To recap: On Sunday, October 8th, I completed Cycle 35 Week 3. I have Multiple Myeloma and anemia, a rare cancer of the immune system. Multiple myeloma is a cancer of the plasma cells that affects the plasma cells, a type of immune cell that produces antibodies to fight infection. These plasma cells are found in the bone marrow. As a blood cancer, it is incurable, but treatable. Since February 9th 2015, I have been on Pomalyst and dexamethasone chemo treatment (Pom/dex). On July 16th, my dexamethasone treatment ended, due to eye damage, reported by my Glaucoma Specialist, from long-term use.
Weekly chemo-inspired self-portraits can be viewed in my flickr album.